MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the vein.A 7.0 x 100, 135cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon was leaking and a visible pinhole was noted.The procedure was completed using an alternate method.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the vein.A 7.0 x 100, 135cm mustang balloon catheter was advanced for dilation.During the procedure, the balloon was leaking and a visible pinhole was noted.The procedure was completed using an alternate method.No patient complications were reported.It was further reported that the target lesion was located in the moderately tortuous and moderately calcified iliac artery.The balloon was ruptured upon first inflation at nominal pressure for less than a minute.The balloon was removed, and the patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the mustang was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 15mm in length and was located in the mid region of the balloon.A visual examination observed no damage to the tip of the device.A visual and tactile examination identified a shaft kink 170mm proximal from the distal tip.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19923353
Report Number2124215-2024-48677
Device Sequence Number18161319
Product Code FGE
UDI-Device Identifier08714729794011
UDI-Public08714729794011
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0033428525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/15/2024
10/03/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/11/2024
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexMale
Patient Weight80 KG